Alert archive / Louisiana / Flash Flood Warnings in 2002

Flash Flood Warning 26, NWS New Orleans, LA

September 26, 20024 parishes in Louisiana

NWS New Orleans, LA issued this flash flood warning at Sep 26, 2002, 6:01 PM CDT for 4 parishes in Louisiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 26, 2002, 6:01 PM CDT (23:01 UTC)
Expired
Sep 27, 2002, 12:00 AM CDT
In force
6 hr
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Livingston Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2002-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2002-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 262301
FFWNEW
LAC063-095-103-105-270500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 PM CDT THU SEP 26 2002

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LIVINGSTON PARISH IN SOUTHEAST LOUISIANA
  ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF RESERVE
  ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITIES OF...MANDEVILLE...COVINGTON
  TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF HAMMOND

* UNTIL MIDNIGHT TONIGHT

* AT 550 PM CDT...FLOODING CONTINUES IN PORTIONS OF SOUTHERN ST      
 TAMMANY PARISH AND EDEN ISLES...ST JOHN THE BAPTIST PARISH       
...TANGIPAHOA PARISH...AND LIVINGSTON PARISH. 

TIDES LEVELS IN LAKE MAUREPAS AND LAKE PONTCHARTRAIN REMAIN AT 5 
FEET AND ARE CAUSING TIDAL FLOODING OF LOW LYING ROADS AND HOMES
ADJACENT TO THE LAKES. THE TIDES IN THE LAKES ARE SLOWING FALLING AT 
ONE HALF FOOT EVERY 3 HOURS. FLOOD WATERS WILL CONTINUE TO RECEDE 
AND SHOULD BE BELOW FLOOD LEVELS BY MIDNIGHT TONIGHT. 
                   
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER
GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 3:15 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Sep 26, 3:15 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
315 PM CDT THU SEP 26 2002

THE EFFECTS OF ISIDORE CONTINUE TO DIMINISH ACROSS THE FORECAST AREA
THIS AFTERNOON WITH THE CENTER OF THE SYSTEM NOW LOCATED OVER
CENTRAL MISSISSIPPI AND CONTINUING TO MOVE OFF TO THE NORTH AT A
FAIRLY GOOD PACE. SATELLITE IMAGERY SHOWS A LARGE AREA OF CLOUDINESS
ASSOCIATED WITH ISIDORE DRAPED ACROSS ALL OF THE CENTRAL GULF COAST
REGION AND MOST OF THE NORTH GULF. THIS CLOUDINESS SHOULD PERSIST
THROUGH THE EVENING HOURS WITH PARTIAL CLEARING TAKING PLACE
OVERNIGHT AS ISIDORE GETS CAUGHT UP IN THE WESTERLIES AND EXITS THE
REGION. DRIER AIR ON THE BACKSIDE OF THE SYSTEM WILL ADVECT INTO THE
AREA FRIDAY AND OVER THE WEEKEND ALLOWING FOR PLENTY SUNSHINE AND A
CHANCE TO DRY OUT. MOISTURE WILL BEGIN TO INCREASE AGAIN EARLY NEXT
WEEK AS DEEP SOUTHEASTERLY FLOW DEVELOPS OVER THE AREA WITH AN
INCREASE IN CLOUDINESS AND A CHANCE OF SHOWERS. MODELS FORECAST THE
REMNANTS OF LILI OR A REGENERATED LILI ENTERING THE SOUTH GULF EARLY
NEXT WEEK.

PRELIMINARY NUMBERS FOLLOW...

MCB 67/86/65/87 2000   BTR 68/87/67/88 0000
MSY 71/86/70/88 0000   GPT 70/85/69/87 0000

.NEW...SMALL CRAFT ADVISORY PQL TO ATCHAFALAYA RIVER OUT 60 NM
       INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS
LA...NONE.
MS...NONE.

11

In the hours before

Special weather statement, Sep 26, 1:30 PM CDT, 4 hours 31 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-270000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
130 PM CDT THU SEP 26 2002

...A TROPICAL STORM WARNING IS IN EFFECT FOR EXTREME SOUTHEAST
LOUISIANA AND ALL OF COASTAL MISSISSIPPI...

.SYNOPSIS...TROPICAL STORM ISIDORE WAS LOCATED OVER SOUTH
MISSISSIPPI EARLY THIS AFTERNOON AND WILL CONTINUE MOVING NORTH
ACROSS MISSISSIPPI TODAY. ALL INTERESTS IN SOUTHEAST LOUISIANA AND
SOUTH MISSISSIPPI SHOULD MONITOR THE LATEST ADVISORIES FROM THE
NATIONAL HURRICANE CENTER AND TROPICAL STORM LOCAL ACTION STATEMENTS
ISSUED BY THE NATIONAL WEATHER SERVICE IN NEW ORLEANS.

.ACTIONS...LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT
OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS
SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN YOUR AREA. STAY TUNED TO NOAA WEATHER
RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR LOCAL
CABLE OR SATELLITE TELEVISION PROVIDER FOR LATEST INFORMATION
CONCERNING THIS POTENTIALLY DANGEROUS WEATHER SITUATION.
Local storm report, Sep 26, 4:09 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
409 PM CDT THU SEP 26 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1134 AM    PARISHWIDE                LA   WIND DAMAGE
09/26/02   EAST BATON ROUGE               NUMEROUS STREETS CLOSED
                                          DUE TO TREES DOWNED BY
                                          WINDS OF TROPICAL STORM
                                          ISIDORE REPORTED BY
                                          EMERGENCY MANAGEMENT.

0700 AM    3 S SLIDELL               LA   COASTAL FLOODING
09/26/02   ST. TAMMANY                    A COMMUNITY LEVEE ADJACENT
                                          TO THE TIDAL MARSH WAS
                                          OVERTOPPED BY STORM SURGE.
                                          A SMALL BREACH OCCURRED AND
                                          SOME EROSION ALONG A RR
                                          TRACK. SIGNIFICANT FLOODING
                                          OF SEVERAL HOMES AND A FEW
                                          BUSINESSES ALONG HIGHWAY 11
                                          GENERALLY SOUTH OF SPARTAN
                                          DRIVE. FLOODING STILL
                                          ONGOING AT 4 PM BUT SLOWLY
                                          SUBSIDING. REPORTED BY
                                          EMERGENCY MANAGEMENT

0900 AM    PARISHWIDE                LA   COASTAL FLOODING
09/26/02   LAFOURCHE                      INFO SUMMARY FROM
                                          LAFOURCHE PARISH INCIDENT
                                          REPORT: STORM SURGE AT THE
                                          LEON THERIOT FLOOD GATE
                                          MEASURED AT 5.7 FEET.
                                          FLOODING WITHIN THE SOUTH
                                          LAFOURCHE LEVEE SYSTEM.
                                          NUMBER OF FLOODED HOMES
                                          MORE THAN 24. NUMBER OF
                                          FLOODED BUSINESSES MORE
                                          THAN 24.

0900 AM    PARISHWIDE                LA   WIND DAMAGE
09/26/02   LAFOURCHE                      POWER OUTAGES WITHIN
                                          LAFOURCHE PARISH ESTIMATED
                                          AT 33 PERCENT. HARDEST HIT
                                          AREA WAS PORT FOURCHON.
                                          BASED ON LAFOURCHE PARISH
                                          INCIDENT REPORT COMPILED
                                          THROUGH 9 AM.

RJR
Special weather statement, Sep 26, 4:52 PM CDT, 1 hour 9 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 PM CDT THU SEP 26 2002

.SYNOPSIS...TROPICAL STORM ISIDORE IS MOVING INTO NORTHERN
MISSISSIPPI. WINDS WILL DIMINISH TONIGHT TO 10 TO 15 KNOTS. NO
PRECIPITATION IS EXPECTED ACROSS THE AREA TONIGHT. WATER FROM THE
STORM SURGE WHICH MOVED INTO LAKE PONTCHARTRAIN HAS BEGUN TO FLOW
BACK INTO THE GULF OF MEXICO.

RIVER FLOODING...
REFER TO LATEST ADVISORIES FOR RIVER FLOODING ACROSS SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.ACTIONS...NONE AT THIS TIME.

FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV.LIX
(ALL LOWER CAST).
Special weather statement, Sep 26, 6:00 PM CDT, 1 minute before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 PM CDT THU SEP 26 2002

.SYNOPSIS...TROPICAL STORM ISIDORE IS MOVING INTO NORTHERN
MISSISSIPPI. WINDS WILL DIMINISH TONIGHT TO 10 TO 15 KNOTS. NO
PRECIPITATION IS EXPECTED ACROSS THE AREA TONIGHT. WATER FROM THE
STORM SURGE WHICH MOVED INTO LAKE PONTCHARTRAIN HAS BEGUN TO FLOW
BACK INTO THE GULF OF MEXICO.

RIVER FLOODING...
REFER TO LATEST ADVISORIES FOR RIVER FLOODING ACROSS SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.ACTIONS...NONE AT THIS TIME.

FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV.LIX
(ALL LOWER CAST).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 8:59 PM CDTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles6 hr
Sep 25, 11:41 PM CDTTornado WarningLIXJefferson, Lafourche109 min
Sep 25, 11:41 PM CDTTornado WarningLIXLafourche34 min
Sep 26, 12:20 AM CDTTornado WarningLIXTerrebonne40 min
Sep 26, 12:20 AM CDTTornado WarningLIXLafourche40 min
Sep 26, 1:06 AM CDTTornado WarningLIXLafourche24 min
Sep 26, 1:06 AM CDTTornado WarningLIXTerrebonne24 min
Sep 26, 1:35 AM CDTTornado WarningLIXTerrebonne7 days
Sep 26, 2:21 AM CDTTornado WarningLIXTerrebonne39 min
Sep 26, 3:22 AM CDTFlash Flood WarningLIXAssumption, Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard and 4 more4 hr
Sep 26, 7:41 AM CDTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard3 hr
Sep 26, 8:24 AM CDTFlash Flood WarningLIXSaint Tammany3 hr
Sep 26, 10:56 AM CDTFlash Flood WarningLIXJefferson, Plaquemines, Saint Bernard2 hr
Sep 26, 11:52 AM CDTFlash Flood WarningLIXSaint Tammany3 hr
Sep 26, 1:30 PM CDTFlash Flood WarningLIXJefferson3 hr
Sep 26, 2:26 PM CDTFlash Flood WarningLIXSaint John the Baptist, Tangipahoa4 hr
Sep 26, 3:08 PM CDTFlash Flood WarningLIXSaint Tammany4 hr

Nearby

Flash Flood Warnings in Louisiana, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.